MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ULTRA TRACHEOSTOMY TUBE

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ULTRA TRACHEOSTOMY TUBE
Model Number 100/815/070
Medical Device Problem Codes Inflation Problem (1310); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One sample and three photos were received for evaluation.A device history record (dhr) review was performed which indicated all inspections were completed and no issues were noted during manufacture.Visual and functional testing were performed and the reported issue was confirmed.During visual inspection, no defects were found in the photos.During testing of the cuff on the returned sample, the sample failed the inflation testing and presented bubbles.The root cause of the reported issue on the returned sample was air leak however; the probably root cause was noted as an occurrence related to the handling follow shipment from the manufacturer.Manufacturing controls and instructions for use (ifu) are in place to help prevent occurrence of the reported issue.D5 is nurse.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that during cuff testing, prior to use, the product presented a bubble indicating a tear in the cuff or balloon.No patient involvement reported.

Brand Name
PORTEX BLUE LINE ULTRA TRACHEOSTOMY TUBE
Common Device Name
BLUE LINE ULTRA TRACHEOSTOMY TUBE
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15436632
Report Number3012307300-2022-19368
Device Sequence Number14845142
Product Code BTO
UDI-Device Identifier15019315045349
UDI-Public15019315045349
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K030381
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number100/815/070
Device Catalogue Number100/815/070
Device Lot Number4068707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2022
Initial Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown